• Really painful bone pain in my back and legs?

    Asked by dee1234 on Wednesday, July 2, 2014

    Really painful bone pain in my back and legs?

    Had second A/C chemo last Monday. Neulasta shot Tuesday. One week later and I woke up from a nap with really painful bone pain. Of course, it happens a night. Any suggestions fir relief?

    21 Answers from the Community

    21 answers
    • Noureen's Avatar
      Noureen

      Aleve and Claritin really worked wonders for me.

      over 6 years ago
    • Ejourneys' Avatar
      Ejourneys (Best Answer!)

      Cancer center told me to take Claritin (10 mg) and 2 tabs Tylenol (350 or 500 mg, doesn't matter) on the day of chemo and for 4-5 days thereafter to stave off Neulasta side effects. So far I've had 3 chemo infusions/3 Neulasta shots with no bone pain.

      over 6 years ago
    • azsuper's Avatar
      azsuper

      Hi Dee1234

      I have the same issue. Mine is in both hips. More than likely cause from radiation treatments.
      You to tell your oncologist about the pain issue and make the doctor deal with it.
      Take care. Keep in touch.
      And smile.

      over 6 years ago
    • Jbuller's Avatar
      Jbuller

      Claritin not ClaritinD.. My MO had me take 1 pill for 2 days before and 5 days after each treatment. If I started day of treatment it was not enough relief for me. The 2nd treatment I had mild bone pain and very little for each of my remaining treatments. Good luck.

      over 6 years ago
    • TwinBirches' Avatar
      TwinBirches

      Claritin and Aleve do the trick. There are histamines in the drug they give you; that's why the Claritin works, because it's a histamine blocker.

      over 6 years ago
    • Yvette0516's Avatar
      Yvette0516

      My shot is neupigen, immune booster and causes me excrutiating low back and leg pain. They give me aleve and oxycodone, but ut has not helped me. :(

      over 6 years ago
    • Yvette0516's Avatar
      Yvette0516

      My shot is neupogen, immune booster and causes me excrutiating low back and leg pain. They give me aleve and oxycodone, but ut has not helped me. :(

      over 6 years ago
    • ivelisse44's Avatar
      ivelisse44

      I had the same problem. I took Claritin 10mg (1 a day) and 2 Tylenol 650 every 4-6hrs starting before you get the shot of Neulasta. It really help. (I was told not to take Aleve, Advil or any other aspiring medicine). Hot bath and massages also helps. Wish you the best!

      over 6 years ago
    • dee1234's Avatar
      dee1234

      I was told to take Claritin as well. Then Tylenol. I forgot to take the Claritin yesterday and boy did I pay. I won't forget it again. I really does help. Took the Claritin last night and again this morning.
      So far pain free!

      over 6 years ago
    • moreorless' Avatar
      moreorless

      Years ago I was put on Percocet and told not to worry it was not addictive. I did get myself off the Percocet for and all meds after about 5 years. I could not handle any inseds at that time they put me to sleep so I slept through the pain.

      over 6 years ago
    • MMarie's Avatar
      MMarie

      No one ever told me to take Claritin. Wish they would have. They just kept the Vicodin coming.

      over 6 years ago
    • Yvette0516's Avatar
      Yvette0516

      im gonna try it, as at this point, I'm willing to try anything to make the pain stop. I have to take my neupogen for days 3-9 of my cycle. The pain usually starts late on day 7, or day 8. Maybe the Claritin, tylenol combo will help. Thanks to all.

      over 6 years ago
    • ticklingcancer's Avatar
      ticklingcancer

      I hear more and more about Claritin. If you were to give 10 people Claritin prior to a neupogen or neulasta shot, 5 of them would still have pain. So the question is, does the Claritin really help or do the 5 without pain just get luckly and the shots not affect them? My bet is on the later...

      I can tell you my Oncologist doesn't think Claritin helps. But it's kind of hard to argue with those who take it and have no pain. I'm still a skeptic though....

      I received neulasta once and neupogen 4 times. It wasn't until the final shot that I had any real problems with boine pain. Luckily once the pain starts, it typically only lasts a day. Sometimes two.

      over 6 years ago
    • leepenn's Avatar
      leepenn

      the thing that worked best for me was to MOVE - when i got my heart rate up just even a little bit, the pain eased off dramatically.... so, try that on for size. just get up and do whatever movement you can do. for me, that was walking or biking. it was AMAZING how fast the pain would ease up. it was always at its worst when i was stationary.... sorry it's happening at night - that really sucks. but, get up and just move around a little... then go back to bed....

      i had it the worst with the neulasta - the worst pain was in my sternum and lower back.... it hurt so bad.... i was "lucky" because i mainly got it during the day... or i slept through it at night! dunno which!

      over 6 years ago
    • Yvette0516's Avatar
      Yvette0516

      Leepenn, God, I wish the moving helped. When I have this pain, I cannot lay down, I cannot sit down, all I can do is walk back and forth, pace, bend over in some yoga pose attempts to try and stretch and literally rock and sway my hips and legs back and forth while sometimes leaning over a chair top.

      I literally get to the place where my legs end up collapsing on me, I drop and my family carries me to the car, me in tears from pain, they take me to the center and then I get a shot of toradol, which is not on my formularly - so they won't give me a script for it - - and within minutes, the pain subsides.

      Such an inconvenience while all the other side effects and stuff we go through is going on!!!!
      (constipation, diarrhea, weakness, fatigue, etc....)

      Thank you so much for your response and feedback. I am quick learning there is such a wealth of love, support and information on here - - especially stuff that we might not even think of, but ends up being helpful - to us.

      Love, support and comforting blessings.

      Yvette

      over 6 years ago
    • Kathy1's Avatar
      Kathy1

      It maybe from the nuelasta shot. It is not uncommon. My infusion center advised me to take claritan starting 3-4 days prior to get your shot and then 3-4 days after getting your shot. I know how can an allergy pill help with bone pain and aches...but it does!!! Hope this is helpful for you. Best of everything during your treatments.

      over 6 years ago
    • suz55's Avatar
      suz55

      I also had a delayed reaction one week after my neulasta shot. I took 2 aleve at first, then one twice a day. For the next 3 AC treatments and neulasta shot, I took claritin and aleve the day of the shot and for the next several days. Pain was greatly diminished and manageable. Good luck to you!

      over 6 years ago
    • dee1234's Avatar
      dee1234

      Thanks for all the input. I have really come to rely on What Next for support and quick answers.
      Thanks again.

      over 6 years ago
    • debkaye's Avatar
      debkaye

      Claritin REALLY works!! Start taking it ASAP. It truly is a miracle in a tiny pill. Good luck to you!!

      over 6 years ago
    • moreorless' Avatar
      moreorless

      Wish I had been told about it then maybe I would not have gotten hooked on the the percocet 12 years ago

      over 6 years ago
    • theatregal's Avatar
      theatregal

      Read my story. It won't make you feel better, but misery loves company. :-)

      over 6 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more triple-negative breast cancer, ductal questions.  Also, don't forget to check out our Triple-Negative Breast Cancer, Ductal page.